Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Wilmington, NC

July 13, 2015New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 1:05 PM EDT for New Hanover County, Pender County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 1:05 PM EDT (17:05 UTC)
Expired
Jul 13, 2015, 2:00 PM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 83 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:20 PM EDTTSTM WND DMG3 Wnw Hampstead, NCREPORT OF 2 PINE TREES DOWN ON ROADWAY NEAR 3000 BLOCK OF HWY 210 W. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS52 KILM 131705
SVRILM
NCC129-141-131800-
/O.NEW.KILM.SV.W.0061.150713T1705Z-150713T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHEASTERN NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 200 PM EDT

* AT 104 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHTON...OR NEAR BURGAW...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURGAW...WRIGHTSVILLE BEACH...SURF CITY...FIGURE EIGHT ISLAND...
  RICH INLET...HAMPSTEAD...TOPSAIL BEACH...PORTERS NECK...TOPSAIL...
  CASTLE HAYNE...BAYSHORE...OGDEN...WHITE STOCKING...SCOTTS HILL...
  ROCKY POINT...WOODSIDE...CAPE FEAR COMMUNITY COLLEGE NORTH
  CAMPUS...MURRAYVILLE...LONG CREEK AND EDGECOMB.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 399 AND 416.
 INTERSTATE 140 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3432 7769 3423 7778 3444 7805 3462 7784
      3458 7762 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1704Z 286DEG 17KT 3451 7782 

$$

JDW
3 follow-up statements
662 
WWUS52 KILM 131717
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
117 PM EDT MON JUL 13 2015

NCC129-141-131800-
/O.CON.KILM.SV.W.0061.000000T0000Z-150713T1800Z/
PENDER NC-NEW HANOVER NC-
117 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN PENDER AND NORTHEASTERN NEW HANOVER COUNTIES...

AT 117 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF WHITE STOCKING...OR
10 MILES EAST OF BURGAW. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
WRIGHTSVILLE BEACH...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...
HAMPSTEAD...TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...
BAYSHORE...OGDEN...SCOTTS HILL...ROCKY POINT...WOODSIDE...CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS...MURRAYVILLE...EDGECOMB AND ASHTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 405 AND 416.
 INTERSTATE 140 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&

LAT...LON 3432 7769 3423 7778 3440 7800 3457 7777
      3458 7762 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1717Z 286DEG 17KT 3450 7776 

$$

JDW
544 
WWUS52 KILM 131733
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
133 PM EDT MON JUL 13 2015

NCC129-141-131800-
/O.CON.KILM.SV.W.0061.000000T0000Z-150713T1800Z/
PENDER NC-NEW HANOVER NC-
133 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN PENDER AND NORTHEASTERN NEW HANOVER COUNTIES...

AT 133 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WOODSIDE...OR 7 MILES WEST OF SURF
CITY. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
WRIGHTSVILLE BEACH...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...
HAMPSTEAD...TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...
BAYSHORE...OGDEN...SCOTTS HILL...WOODSIDE...CAPE FEAR COMMUNITY
COLLEGE NORTH CAMPUS...MURRAYVILLE AND EDGECOMB.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 411 AND 416.
 INTERSTATE 140 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&

LAT...LON 3432 7769 3423 7778 3436 7795 3446 7779
      3447 7763 3446 7754 3444 7752
TIME...MOT...LOC 1733Z 286DEG 17KT 3448 7768 

$$

JDW
017 
WWUS52 KILM 131752
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
152 PM EDT MON JUL 13 2015

NCC129-141-131802-
/O.EXP.KILM.SV.W.0061.000000T0000Z-150713T1800Z/
PENDER NC-NEW HANOVER NC-
152 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PENDER AND
NORTHEASTERN NEW HANOVER COUNTIES WILL EXPIRE AT 200 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3432 7769 3423 7778 3436 7795 3446 7779
      3447 7763 3446 7754 3444 7752
TIME...MOT...LOC 1749Z 286DEG 17KT 3448 7768 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:45 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 13, 12:45 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EDT MON JUL 13 2015

.SYNOPSIS...
AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE NEXT SEVERAL DAYS...AS A SERIES OF DISTURBANCES ALOFT
FROM THE NORTHWEST DROP INTO THE AREA. STORMS MAY BECOME SEVERE
TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE REGION.
A DRYING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE
BUILDS INTO THE AREA. THE HIGH WILL MOVE OFFSHORE NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM MONDAY...FIRST MEASURABLE RAINFALL AT ILM SINCE A
TRACE ON JULY 6TH...OCCURRED THIS MORNING. A SMATTERING OF UPPER
IMPULSES COUPLED WITH PRECIPITABLE WATERS AROUND 2 INCHES WILL SET
THE STAGE FOR ADDITIONAL CONVECTION INTO THE AFTERNOON AND SURFACE
HEATING PER VISIBLE DATA SHOULD ASSIST IN BOOSTING LOCAL SURFACE-
BASED CAPES.

SURFACE BOUNDARY RUNNING NEARLY WEST TO EAST ACROSS PENDER AND
BLADEN COUNTY IS ENHANCING LOCAL HELICITY AND ROTATING CELLS HAVE
TRIGGERING RADAR INDUCED TORNADO WARNINGS FROM SAMPSON COUNTY
EAST THROUGH NORTHERN PENDER COUNTY. SUBSIDENCE ALOFT REMAINS
WEAK AND MAY NOT SUPPRESS CONVECTION AS PREVIOUSLY SURMISED GIVEN
THE LOCAL SURFACE CONVERGENCE ALONG THE SURFACE BOUNDARY. WILL
HIGHLIGHT THIS THREAT IN AN UPDATED HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 340 AM MONDAY...ACTIVE PERIOD OF WEATHER EXPECTED TUESDAY INTO
WEDNESDAY...WITH AN ENHANCED RISK FOR SEVERE WEATHER HIGHLIGHTED BY
THE STORM PREDICTION CENTER ACROSS OUR WEST/NORTHWEST FORECAST AREA
TUESDAY. DURING TUESDAY STRONGER IMPULSES WILL APPROACH IN THE
NORTHWEST FLOW ALOFT WHILE AN H3 JET NOSES INTO THE CAROLINAS AS AN
INLAND SURFACE TROUGH STRENGTHENS. STRONG INSTABILITY IS EXPECTED
WITH BREEZY SOUTH-SOUTHWESTERLY FLOW PREVAILING EAST OF THE TROUGH.
THE PRESSURE GRADIENT WILL LIKELY LEAD TO A SEGMENTED RESULTANT
BOUNDARY ALONG THE COAST. OVERALL...THE PATTERN WILL SUPPORT
VEERING/INCREASING WINDS WITH HEIGHT AND SUBSEQUENT HELICITY IN
EXCESS OF 300 M2/S2 ACROSS INLAND AREAS. AS A RESULT...THINK THE
PRIMARY SEVERE WEATHER THREAT LATER TUESDAY WILL BE FROM DAMAGING
WINDS WITH SOME LARGE HAIL POSSIBLE...AND GIVEN THE AFOREMENTIONED
HELICITY CAN/T RULE OUT TORNADOES.

DURING WEDNESDAY...THE SURFACE TROUGH REMAINS INLAND WHILE THE H5
SHORT WAVE TROUGH WILL BEGIN SHIFTING OFF THE MID-ATLANTIC AND
CAROLINA COASTS DURING THE EVENING. THE PASSAGE OF THIS FEATURE
LEADS TO HIGHER CONFIDENCE THAT THE SURFACE BOUNDARY WILL FINALLY
PUSH OFF THE COAST LATE WEDNESDAY NIGHT. INSTABILITY MAY BE LOWER
COMPARED TO TUESDAY PER BUFKIT DURING WEDNESDAY...HOWEVER
ENOUGH WILL EXISTS ALONG WITH DECENT PRECIPITABLE WATER AND SUPPORT
ALOFT TO CONTINUE GOOD CHANCE SHOWERS/TSTMS. A FEW OF THESE STORMS
MAY BECOME STRONG TO SEVERE AS WELL. POPS WILL TREND LOWER WEDNESDAY
NIGHT AS THE TROUGH PUSHES FARTHER EAST. MAV MAX TEMPERATURES
WEDNESDAY MAY BE ON THE HIGH SIDE GIVEN THE COVERAGE OF STORMS
EXPECTED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 340 AM MONDAY...THE H5 SHORTWAVE TROUGH WILL BE OFF THE MID-
ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH WILL
SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER BANKS. THE
GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY AND
CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL LOWER AND
THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED WITH THE
TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX TEMPERATURES A
CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT THE MID/UPPER
SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE WEST FROM THE MS
VALLEY ALLOWING A WEAK TROUGH TO BECOME RE-ESTABLISHED ACROSS THE
EAST COAST THIS WEEKEND. MEX GUIDANCE HAS TRENDED COOLER LIKELY
SINCE THE SURFACE FLOW IS ONSHORE...VERSUS THE HUMID SOUTHWEST FLOW
WE HAVE EXPERIENCED MULTIPLE DAYS THIS SUMMER. THUS...LOWERED MAX
TEMPS THIS WEEKEND...HOWEVER IN THE END MAX TEMPS MAY NEED TO BE
LOWERED ANOTHER CATEGORY OR TWO IF BETTER CONSISTENCY DEVELOPS IN
UPCOMING MODEL RUNS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE
NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION
WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA
FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE
RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE
SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS
OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR
CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT
CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN
COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES.

EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN
SHRA/TSRA. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM MONDAY...THE STORY FOR THIS PERIOD WILL BE THE
INCREASING SSW TO SW WINDS ACROSS THE AREA WATERS FROM MIDDAY THRU
TONIGHT...AND INTO SUBSEQUENT PERIODS. THIS A RESULT OF THE SFC PG
TIGHTENING BETWEEN AN AMPLIFIED NE-SW ORIENTED SFC TROF ACROSS THE
EAST-CENTRAL CAROLINAS...AND STRONG RIDGING FROM HIGH PRESSURE
CENTERED OVER THE HIGH SEAS WELL OUT IN THE ATLANTIC. LOOK FOR
WIND SPEEDS TO INCREASE TO AROUND 15 KT LATER THIS AFTERNOON...AND
FURTHER INCREASE TO A SOLID 15 TO 20 KT WITH POSSIBLE GUSTS UP TO
25 KT LATER TONIGHT. THE GUSTS IN PART FROM A 30+ KT LOW LEVEL JET
OCCURRING OVER THE AREA WATERS...VIA VARIOUS MODEL SOUNDINGS FOR
FRYING PAN SHOALS.

SIGNIFICANT SEAS WILL INITIALLY RUN AROUND 2 FT THRUOUT...THEN BEGIN
BUILDING TO AROUND 3 FT BY EARLY THIS EVENING...AND THEN FURTHER
BUILD TO 3 TO 5 FT THRUOUT BY LATE THIS EVENING AND THRU THE PRE-
DAWN TUE HOURS. A LAZY ESE 1 TO 1.5 FOOT GROUND SWELL WILL INITIALLY
DOMINATE THE SIG. SEAS. AS WINDS INCREASE...LOOK FOR LOCALLY
PRODUCED WIND DRIVEN WAVES AT 4 TO 5 SECOND PERIODS TO DOMINATE
LATE THIS AFTERNOON AND DEFINITELY DURING TONIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 340 AM MONDAY...MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE
TUESDAY AFTERNOON INTO WEDNESDAY AS A RESULT OF A TIGHTENED PRESSURE
GRADIENT AND RESULTANT SOUTHWEST FETCH. WIND WAVES WILL DOMINANT
DURING THIS PERIOD AS WELL AS THE BULK OF THE SPECTRAL WAVE ENERGY
IS FOCUSED IN THE 5-6 SEC RANGE. SIGNIFICANT WAVE HEIGHTS WILL BE IN
THE 3-5 FT WITHIN 10 NM AND POSSIBLE 5-6 FOOTERS ACROSS THE OUTER
WATERS. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY NIGHT AS THE SURFACE
TROUGH PUSHES OFF THE COAST ALLOWING THE SOUTHWEST FETCH TO WEAKEN
AND VEER WITH ITS PASSAGE.

LONG TERM MARINE/THURSDAY THROUGH FRIDAY/
AS OF 340 AM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE TROUGH
WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK LOW
PRESSURE EXISTS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION THE
RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT
NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY
AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE
NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES
FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS
POSSIBLE FRIDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...DL
MARINE...DCH/SRP
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT MON JUL 13 2015

AMZ250-252-254-256-141700-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY THROUGH EARLY THURSDAY...
AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR
ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS
IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE
COAST.

IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT
FOR TUESDAY AFTERNOON AND NIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY.
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT
THROUGH INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-106-141700-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE
PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 PM EDT MON JUL 13 2015

NCZ087-096-131745-
BLADEN-ROBESON-
1246 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BLADEN AND EAST
CENTRAL ROBESON COUNTIES...

AT 1246 PM EDT...A STRONG THUNDERSTORM WAS OVER BARKER TEN
MILE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...BLADENBORO...SMITHS...RUSKIN...HOWELLSVILLE...ROBESON
COMMUNITY COLLEGE...BUTTERS...HESTERTOWN...BARKER TEN MILE...BLADEN
COMMUNITY COLLEGE...DUBLIN...TAR HEEL AND SOUTHEASTERN REGIONAL
MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 17
AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3471 7863 3446 7878 3446 7883 3448 7887
      3446 7890 3464 7907 3477 7905
TIME...MOT...LOC 1646Z 297DEG 13KT 3466 7897

JDW
Special weather statement, Jul 13, 12:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 PM EDT MON JUL 13 2015

NCZ105>108-131800-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
1255 PM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PENDER AND
NORTHEASTERN NEW HANOVER COUNTIES...

AT 1255 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
PENDER COUNTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...BAYSHORE...
MURRAY TOWN...WHITE STOCKING...SCOTTS HILL...ROCKY POINT...
WOODSIDE...LONG CREEK...EDGECOMB...MAPLE HILL...ASHTON AND CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 396 AND 416.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3434 7766 3425 7776 3446 7810 3472 7780
      3472 7768 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1655Z 269DEG 17KT 3445 7778

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:48 AM EDTTornado WarningILMBladen23 min
Jul 13, 12:08 PM EDTSevere Thunderstorm WarningILMBladen, Pender52 min
Jul 13, 12:46 PM EDTSpecial Weather StatementILMRobeson59 min
Jul 13, 12:55 PM EDTSpecial Weather StatementILMPender65 min
Jul 13, 1:17 PM EDTSpecial Marine WarningILM88 min
Jul 13, 1:31 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson25 min
Jul 13, 1:55 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender2 hr
Jul 13, 2:33 PM EDTSpecial Weather StatementILMPender42 min
Jul 13, 2:40 PM EDTSpecial Weather StatementILMBrunswick65 min
Jul 13, 2:42 PM EDTSpecial Marine WarningILM93 min
Jul 13, 2:54 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus3 hr
Jul 13, 3:40 PM EDTSpecial Marine WarningILM95 min
Jul 13, 3:46 PM EDTSpecial Weather StatementILMBrunswick59 min
Jul 13, 3:49 PM EDTSevere Thunderstorm WarningILMBrunswick41 min
Jul 13, 3:59 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus61 min
Jul 13, 4:39 PM EDTSpecial Marine WarningILM36 min
Jul 13, 5:13 PM EDTSpecial Marine WarningILM92 min
Jul 13, 6:05 PM EDTSpecial Weather StatementILMColumbus55 min
Jul 13, 6:38 PM EDTSpecial Marine WarningILM97 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.